Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Diagnosed with tonsillitis. On penicillin. Feeling light headed and legs feel restless. How long?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I have been diagnosed with tonsillitis and have been in penicillin since Monday. My throat feels a lot better but I am very very lightheaded and my legs feel restless. How long will this go on for
Posted Sun, 29 Sep 2013 in Ear, Nose and Throat Problems
Answered by Dr. Shanthi.E 16 minutes later
Brief Answer:
A week's time

Detailed Answer:

I am glad your throat is better now.

Yes, you do feel lightheaded and the legs feel restless when you are on Penicillin or any antibiotic for that matter.

Please drink plenty of warm water orally and try to move around a bit to stretch your legs.

This should go away in a week's time or after 1 to 2 days of stopping the drug Penicillin.

Wish you quick recovery.

Above answer was peer-reviewed by
Follow-up: Diagnosed with tonsillitis. On penicillin. Feeling light headed and legs feel restless. How long? 2 minutes later
Anything i can take to stop the lightheadedness??
Answered by Dr. Shanthi.E 21 minutes later
Brief Answer:
Electrolyte replacement solutions

Detailed Answer:

You can take electrolyte replacement solutions like Medilyte or Resomol solution to get rid of the lightheadedness. This is available over the counter in your local pharmacy.

You could also take fresh fruit juices. This will replace the electrolytes. Water is important to maintain the hydration, and that is why I asked you to drink plenty of warm water in my earlier reply.

Get well soon.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor